# SDR 98ZZZX2255

- Difficulty date: April 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N159AC
- Make and model: Skrsky S64F
- Aircraft serial: 64084
- Engine: Pwa JFTD12A5A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 407402C
- Condition: Fractured
- Location: 2nd Stage
- Part time: 349 hours
- Component: 670402
- Stage of operation: EX
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ON 4-24-98, AIRCRAFT WAS ON A FIRE FIGHTING MISSION.  DURING CLIMB-OUT, A LOUD 'BANG' SOUND OCCURRED, FOLLOWED BY A LEFT YAW.  THE LOAD OF WATER WAS JETTISONED AND PILOTS PUSHED MAXIMUM BEEP ON BOTH ENGINES.  THE NR 1 ENG WAS CARRYING THE LOAD.  THE NR 2 ENG READ 70 PERCENT N1, 485 DEGREES CELSIUS T5, 6-700 POUND FUEL FLOW, AND ZERO TORQUE.  ENG WAS NOT PRODUCING ANY POWER SO IT WAS AN IN-FLIGHT FAILURE.  ACFT LANDED IN FIRST AVAILABLE CLEAR AREA AND SHUT DOWN.  WHEN MOTORING NR 2 ENG, A VIBRATION WAS FELT IN THE AIRFRAME.  THE ENG WAS RETURNED TO ERICKSON AIR-CRANE WHERE ONE 2ND STAGE BLADE WAS FOUND FRACTURED JUST ABOVE THE ROOT PLATFORM.  IT WAS SENT TO PWA,  FOR FAILURE INVESTIGATION AND REPORT ON CAUSE.
